Texas, 2007

Tornadoes and Hail in Texas, June 1 to 3, 2007

June 1 to 3, 2007 · NWS MAF · 44 events in 17 counties and zones

A large upper level low was situated over the northern plains with a west coast ridge edging into west Texas and southeastern New Mexico. This produced favorable northwest flow aloft and contributed to a long weekend of severe weather over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$90,000
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

A large upper level low was situated over the northern plains with a west coast ridge edging into west Texas and southeastern New Mexico. This produced favorable northwest flow aloft and contributed to a long weekend of severe weather over the area.

Instability and wind shear combined to produce several weak tornadoes across west Texas and southeastern New Mexico. These tornadoes remained over open country and did no significant damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 1, 1:21 PM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 1, 1:21 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT FRI JUN 1 2007

.DISCUSSION...
AN UPPER LEVEL RIDGE IS BEGINNING TO BUILD ACROSS WESTERN MEXICO AND
IN COMBINATION WITH THE UPPER LEVEL LOW CIRCULATING OVER SOUTH
DAKOTA WILL GRADUALLY TURN THE FLOW OVER MIDLAND TO NORTHWESTERLY
THIS AFTERNOON.  SEVERAL SHORTWAVES WILL TRANSLATE THROUGH THIS FLOW
LATE THIS AFTERNOON AND THIS EVENING.  AN 85-90KT UPPER LEVEL JET
WILL NOSE INTO THE AREA THIS AFTERNOON AS WELL...PROVIDING THE UPPER
LEVEL DYNAMICS FOR SEVERE STORMS TO DEVELOP.

A LOOK AT NAM BUFFER SOUNDINGS FOR KMAF SHOWS PLENTY OF INSTABILITY
/3500 J/KG SBCAPE/...MOISTURE /PWATS 180 PERCENT OF NORMAL/...AND
LIFT /WITH THE SHORTWAVES/...FOR NOT ONLY SHOWERS AND THUNDERSTORMS
TO DEVELOP BUT FOR SEVERE WEATHER TO OCCUR WITH THESE STORMS.  MID
LEVEL LAPSE RATES WILL BE BETWEEN 7.5 AND 8.5 DEGREE/KM THIS
AFTERNOON ACCORDING TO BOTH THE NAM AND THE GFS.  THIS IS ABOUT THE
ONLY AGREEMENT IN THE MODELS.  USING THE 12Z NAM...AS THE NAM HAS
BEEN MORE ACCURATE...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP
IN SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND MOVE EAST WITH THE
EASTWARD MOVEMENT OF THE DRYLINE.  THE MAJORITY OF THESE STORMS WILL
REMAIN NORTH AND EAST OF THE PECOS RIVER.  THE NAM HAS THE DRYLINE
MOVING AS FAR EAST AS THE TX/NM BORDER BEFORE RETREATING WESTWARD
OVERNIGHT.  WHILE THERE IS NOT A LOT OF SPEED SHEAR...THERE IS QUITE
A BIT OF DIRECTIONAL SHEAR WITH SOUTHEASTERLY LOW LEVEL WINDS AND
WESTERLY WINDS AT 6KM.  THIS WILL RESULT IN 50-60KT 0-6KM BULK
SHEAR.  WITH DEWPOINTS IN THE MID 60S NORTH OF THE PECOS...LCL/S
WILL BE FAIRLY LOW AND COMBINED WITH THE SHEAR WILL BRING THE
POSSIBILITY OF A TORNADO OR TWO THIS AFTERNOON.  THIS WILL BE
ADDRESSED MORE IN THIS AFTERNOON/S HWO.

TONIGHT/S LOW TEMPERATURES WILL DEPEND ON AMOUNT AND DURATION OF
CLOUD COVER...STORMS STILL IN THE AREA...WIND SPEEDS...AND
DEWPOINTS.  BECAUSE OF STORMS EXPECTED IN THE NORTH WENT WITH MORE
OF A MET/MAVMOS SOLUTION FOR LOWS.  IT IS LIKELY THAT CLOUD COVER
WILL REMAIN ACROSS THAT AREA...WITH DEWPOINTS STAYING HIGH...AND
WIND SPEEDS AROUND THE STORMS AND AN APPROACHING BOUNDARY WILL KEEP
TEMPERATURES UP.  WEST OF THE PECOS...ON THE OTHER HAND...WENT WITH
MORE OF AN FWC SOLUTION BECAUSE OF THE LACK OF CLOUD COVER AND THE
LIKELIHOOD OF WINDS DROPPING OFF.

THE AREA WILL REMAINED SANDWICHED BETWEEN A PERSISTENT CUTOFF LOW/
UPPER TROUGH OVER THE NORTHERN PLAINS/GREAT LAKES...AND AN UPPER
LEVEL RIDGE OVER SOUTHWESTERN/CENTRAL MEXICO THROUGH THE WEEKEND.
THIS WILL ALLOW FOR A SERIES OF SHORTWAVE TROUGHS TO TRAVERSE THE
AREA DURING THIS TIME.  UNFORTUNATELY...PRECIPITATION CHANCES WILL
BE TIED TO THE PRESENCE...OR LACK...OF FRONTS/BOUNDARIES OVER THE
AREA.  THEREFORE...THE TIMING OF EACH ROUND OF PRECIPITATION WE SEE
WILL BE DIFFICULT TO SAY THE LEAST.  HAVE TENDED THE FORECAST TOWARD
THE NAM/ECMWF WHICH APPEAR TO HAVE PERFORMED BETTER LATELY
CONSIDERING THE MESOSCALE EFFECTS INVOLVED.

WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS GOING SATURDAY AS
EXPECTING AN OUTFLOW BOUNDARY TO STILL EXIST OVER THE AREA.
FLATTENED UPPER RIDGE WITH GENERAL NORTHWEST FLOW ALOFT OVER THE
AREA SATURDAY WILL ALLOW FOR ADDITIONAL SHORTWAVE TROUGHS TO
TRAVERSE THE CWA.  SINCE WE WILL CONTINUE TO HAVE A VERY MOIST LOW
LEVEL AIRMASS OVER THE CWA...IN ADDITION TO INCREASING UPPER LEVEL
MOISTURE... THINK POPS COULD BE RAISED FURTHER WHEN THE LOCATION OF
THE BOUNDARY BECOMES MORE EVIDENT.  THE POTENTIAL FOR A NOCTURNAL
MCS TO MOVE OVER THE CWA WILL EXIST BOTH SATURDAY AND SUNDAY
NIGHT...BUT AGAIN THE LOCATION OF ANY LOW LEVEL BOUNDARY WILL BE
TANTAMOUNT TO THE PLACEMENT OF POPS.  SINCE WE WILL CONTINUE TO HAVE
STIFF SOUTH/ SOUTHEASTERLY FLOW IN THE LOW LEVELS...HAVE KEPT THE
BETTER POPS ALONG THE NORTHERN CWA SATURDAY AND FURTHER SOUTH
SUNDAY.

EXPECT TO SEE A FRONTAL BOUNDARY MOVE INTO THE CWA SUNDAY AFTERNOON/
EVENING DUE TO THE PERSISTENT NORTHERLY FLOW ALOFT AROUND THE
AFOREMENTIONED CUTOFF LOW/EVENTUAL GREAT LAKES LONGWAVE TROUGH.
THIS IS IN PART THE REASON FOR THE HIGHER POPS BOTH SUNDAY NIGHT AND
MONDAY.  SEVERE STORMS WILL DEFINITELY BE POSSIBLE WITH EACH ROUND
OF THUNDERSTORMS SATURDAY THROUGH MONDAY AS INSTABILITY AND SHEAR
WILL REMAIN HIGH ENOUGH FOR ORGANIZED STORMS.  WILL MAKE A MENTION
IN THE HWO FOR THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS WITH
EACH ROUND...BUT WILL NOT GET TOO FANCY CONSIDERING THE UNCERTAINTY
WITH THE LOCATION OF ANY BOUNDARIES.  BY TUESDAY...THINK A DRYLINE
WILL SET UP AS ANOTHER TROUGH SETTLES OVER THE WESTERN CONUS AND
FLOW ALOFT BECOMES MORE WESTERLY AND STRENGTHENS OVER THE CWA.
THEREFORE...INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
EASTERN CWA TUESDAY AFTERNOON BEFORE MAKING THE REMAINDER OF THE
FORECAST DRY.  THIS AS PERSISTENT WESTERLY FLOW WILL LIKELY MIX THE
DRYLINE TO THE EASTERN FRINGE...OR EAST OF THE CWA.

THE ABOVE ALSO ENTAILED A CONTINUATION OF MORE NEAR NORMAL
TEMPERATURES THROUGH SATURDAY...BUT THEN COOLER THAN NORMAL
TEMPERATURES SUNDAY AND MONDAY.  AVE UNDERCUT MOST GUIDANCE ON
SATURDAY SINCE MOS HAS BEEN TOO WARM OF LATE.  REALLY UNDERCUT MOS
ON MONDAY AND TUESDAY AS THE GFS WAS NOT AS BULLISH BRINGING A FRONT
SOUTH INTO THE AREA AS THE NAM/ECMWF.  WENT CLOSER TO MEXMOS ON DAYS
6 AND 7 AS ABOVE NORMAL TEMPERATURES APPEAR MORE LIKELY WITH THE
EXPECTED FLOW ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  85  71  88  /  20  20  20  20
CARLSBAD NM                65  91  62  93  /  10  20  10  20
DRYDEN TX                  67  92  71  95  /  10  10  10  10
FORT STOCKTON TX           68  93  70  95  /  10  10  10  10
GUADALUPE PASS TX          65  89  62  93  /  10  20  10  20
HOBBS NM                   67  89  65  89  /  20  20  20  20
MARFA TX                   52  89  52  93  /  10  10  10  10
MIDLAND INTL AIRPORT TX    67  87  68  87  /  20  10  20  20
ODESSA TX                  67  88  69  88  /  20  10  10  20
WINK TX                    67  96  71  99  /  10  10  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

74/67
Hazardous weather outlook, Jun 1, 1:22 PM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CDT FRI JUN 1 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
222 PM CDT FRI JUN 1 2007 /122 PM MDT FRI JUN 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF THE SOUTHEASTERN NEW MEXICO PLAINS...THE TRANS PECOS
REGION OF WEST TEXAS...THE PERMIAN BASIN...AND THE WESTERN LOW
ROLLING PLAINS THIS AFTERNOON THROUGH EARLY TONIGHT. A FEW OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
VERY HEAVY RAINS WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE STORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT...MAINLY
OVER THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN...AND
WESTERN LOW ROLLING PLAINS.  LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS...IN ADDITION TO LOCALLY HEAVY RAINFALL.

SEVERE STORMS WILL ALSO BE POSSIBLE SUNDAY AND SUNDAY NIGHT AS A
FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO THE AREA.  AT THIS
TIME...IT APPEARS THESE STORMS WILL BE POSSIBLE OVER ALL BUT THE
PRESIDIO VALLEY AND BIG BEND REGION.  AGAIN...LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS...WHILE LOCALLY HEAVY
RAINFALL WILL REMAIN POSSIBLE TOO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND THIS
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 1, 5:25 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CDT FRI JUN 1 2007

TXZ045-020030-
GAINES-
625 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN GAINES COUNTY.

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 3 MILES EAST
OF SEAGRAVES...OR ABOUT 2 MILES WEST OF LOOP. THIS STORM IS MOVING
TO THE EAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PERSONS IN NORTHEASTERN GAINES COUNTY...INCLUDING THE COMMUNITIES OF
SEAGRAVES...LOOP...AND ASHMORE SHOULD SEEK SAFE SHELTER INDOORS.
MONITOR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.

The radar

The Lubbock radar (KLBB), 99 km away, was scanning. The volume nearest the first event began at 23:44 UTC.

Open the radar archive at this moment

Event by event

31 hail, 7 thunderstorm wind, 6 tornado. Local standard time, as filed.

Hail, Gaines

When
June 1, 5:43 PM CST to 5:47 PM CST
Where
Gaines County, Loop to 2 mi W of Loop
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.920, -102.420

Hail, Gaines

When
June 1, 6:13 PM CST
Where
Gaines County, 6 mi S of Loop
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
32.833, -102.420

Golfball to baseball sized hail fell at the intersection of Farm to Market Roads 303 and 1066.

Tornado, Gaines

When
June 1, 6:25 PM CST to 6:35 PM CST
Where
Gaines County, 15 mi E of Seminole to 15.1 mi ESE of Seminole
Rating
EF0
Path length
2.5 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
32.720, -102.392

An off duty NWS employee reported a tornado that lasted between five and ten minutes and was approximately 50 yards wide. This tornado remained in open country and no structures were affected.

Hail, Gaines

When
June 1, 7:10 PM CST
Where
Gaines County, 3 mi SSE of Loop
Measured
4.25 in hail
Reported by
Fire Department/Rescue
Coordinates
32.880, -102.400

Golfball to softball sized hail fell at the intersection of Farm to Market Roads 1016 and 133.

Hail, Martin

When
June 1, 7:40 PM CST to 7:43 PM CST
Where
Martin County, 3.5 mi W of Tarzan to 4 mi SW of Tarzan
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
32.300, -102.030

Quarter to lime sized hail was falling at and just south of the intersection of Farm to Market Road 1212 and Texas Highway 176.

Thunderstorm Wind, Martin

When
June 1, 7:56 PM CST
Where
Martin County, 7 mi W of Tarzan
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.300, -102.090

Three to five miles east of the intersection of Texas Highways 349 and 176, 50 to 60 mph wind gusts were estimated. No damage was reported.

Hail, Martin

When
June 1, 7:56 PM CST to 8:02 PM CST
Where
Martin County, 7 mi W of Tarzan
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.300, -102.090

Quarter sized hail fell three to five miles east of the intersection of Texas Highways 349 and 176.

Hail, Martin

When
June 1, 8:16 PM CST
Where
Martin County, 6 mi SW of Tarzan
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.239, -102.043

Golfball sized hail fell on Farm to Market Road 1212, five to seven miles south of its intersection with Texas Highway 176.

Hail, Gaines

When
June 1, 10:39 PM CST
Where
Gaines County, 11 mi SW of Cedar Lake
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.718, -102.404

Quarter sized hail covered the ground at the intersection of U.S. Highway 180 and Farm to Market Road 303.

Hail, Borden

When
June 2, 10:00 PM CST
Where
Borden County, 14 mi NE of Gail
Measured
2 in hail
Reported by
Public
Coordinates
32.913, -101.260

Hen egg sized hail fell northeast of Gail accompanied by strong winds and a funnel cloud.

Hail, Borden

When
June 2, 11:16 PM CST
Where
Borden County, 10 mi N of Gail
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
32.915, -101.430

Baseball sized hail fell north of Gail.

Hail, Gaines

When
June 2, 11:23 PM CST
Where
Gaines County, Loop
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
32.920, -102.420

Baseball sized hail fell in Loop.

Tornado, Gaines

When
June 2, 11:40 PM CST to 11:45 PM CST
Where
Gaines County, 5 mi SSE of Loop to 6 mi SSE of Loop
Rating
EF0
Path length
1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
32.853, -102.387

A trained spotter observed a tornado northeast of the intersection of Gaines County Road 116 and Farm to Market Road 1420. This occurred in open country and did no damage.

Thunderstorm Wind, Mitchell

When
June 3, 12:00 AM CST
Where
Mitchell County, Westbrook
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.350, -101.020

A spotter estimated 60 mph wind gusts. No damage was reported.

Hail, Gaines

When
June 3, 12:05 AM CST
Where
Gaines County, 4 mi S of Loop
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
32.862, -102.420

Golfball sized hail fell at the intersection of Gaines County Roads 303 and 120.

Thunderstorm Wind, Dawson

When
June 3, 12:30 AM CST
Where
Dawson County, Lamesa
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
32.730, -101.950

Power lines and a one and a half foot diameter tree were downed by thunderstorm winds in the Forest Park area of Lamesa.

Thunderstorm Wind, Dawson

When
June 3, 12:35 AM CST
Where
Dawson County, Lamesa
Measured
59 kt (68 mph) measured gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.730, -101.950

The Texas Tech Universty Mesonet site in Lamesa recorded a 68 mph wind gust. Power lines and at least one tree were downed by these winds.

Thunderstorm Wind, Martin

When
June 3, 12:50 AM CST
Where
Martin County, Three Leagues
Measured
52 kt (60 mph) estimated gust
Property damage
$35,000
Reported by
Utility Company
Coordinates
32.480, -101.970

Multiple powerlines were blown down along Farm to Market Road 2002.

Hail, Mitchell

When
June 3, 1:04 AM CST
Where
Mitchell County, 5 mi W of Westbrook
Measured
0.75 in hail
Reported by
Public
Coordinates
32.350, -101.106

Hail, Howard

When
June 3, 1:40 AM CST
Where
Howard County, 4 mi S of Big Spring
Measured
1.75 in hail
Reported by
Public
Coordinates
32.192, -101.470

Thunderstorm Wind, Glasscock

When
June 3, 1:50 AM CST to 2:05 AM CST
Where
Glasscock County, 15 mi N of Garden City
Measured
58 kt (67 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
32.087, -101.500

Extensive tree damage occurred with this storm including many six inch diameter mesquite branches broken and a ten inch diameter tree that broke about four feet off the ground. A windmill also was uprooted including the concrete base pulled out of the ground. Seven power poles were snapped at various heights. One pole was broken in two spots.

Thunderstorm Wind, Martin

When
June 3, 2:05 AM CST
Where
Martin County, 11 mi SW of Tarzan
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.188, -102.103

The wind gust was reported by a motorist on Texas State Highway 349. No damage was reported.

Hail, Jeff Davis

When
June 3, 12:25 PM CST
Where
Jeff Davis County, 9 mi N of Ft Davis
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.710, -103.880

Hail, Andrews

When
June 3, 1:33 PM CST to 1:44 PM CST
Where
Andrews County, Andrews
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.320, -102.550

Penny to golfball sized hail fell in Andrews.

Tornado, Andrews

When
June 3, 1:40 PM CST to 1:45 PM CST
Where
Andrews County, 4 mi E of Andrews to 6 mi ESE of Andrews
Rating
EF0
Path length
2.77 mi
Path width
50 yd
Reported by
Public
Coordinates
32.320, -102.482

A tornado was reported by a person that viewed it through binoculars at a location 25 miles east of the tornado. The tornado lasted for five minutes.

Hail, Andrews

When
June 3, 1:43 PM CST
Where
Andrews County, Andrews
Measured
2.5 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.320, -102.550

Tennis ball sized hail fell on the west side of Andrews.

Hail, Ector

When
June 3, 2:51 PM CST
Where
Ector County, 3 mi E of Odessa
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.850, -102.319

Penny sized hail fell along Texas Highway 191 just east of Odessa.

Hail, Midland

When
June 3, 2:52 PM CST
Where
Midland County, (Maf) Midland Intl
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
31.930, -102.200

Penny to golfball sized hail fell near the Midland International Airport.

Hail, Brewster

When
June 3, 3:35 PM CST
Where
Brewster County, Alpine
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
30.370, -103.670

Tornado, Winkler

When
June 3, 3:36 PM CST to 3:42 PM CST
Where
Winkler County, 7 mi E of Kermit Robinson Arpt to 11 mi E of Kermit Robinson Arpt
Rating
EF0
Path length
4 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
31.850, -102.951

A brief tornado was reported to have multiple funnels. The viewer was located approximately 20 miles to the southeast of the tornado.

Tornado, Ector

When
June 3, 3:48 PM CST to 3:49 PM CST
Where
Ector County, 2 mi W of Notrees to 1.5 mi W of Notrees
Rating
EF0
Path length
0.5 mi
Path width
1,320 yd
Reported by
Storm Chaser
Coordinates
31.920, -102.784

A tornado 3/4 of a mile wide was reported near the Ector/Winkler County line along highway 302. The tornado lasted for approximately one minute.

Hail, Winkler

When
June 3, 3:50 PM CST
Where
Winkler County, 11 mi E of Kermit Robinson Arpt
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
31.850, -102.883

Half dollar sized hail fell on Texas Highway 302.

Hail, Reagan

When
June 3, 3:56 PM CST
Where
Reagan County, 12 mi NNW of Stiles
Measured
2 in hail
Reported by
Fire Department/Rescue
Coordinates
31.560, -101.658

Lemon sized hail fell at the North Reagon Fire Station.

Hail, Winkler

When
June 3, 3:58 PM CST
Where
Winkler County, 15 mi E of Kermit Robinson Arpt
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
31.850, -102.815

Lime sized hail was found in the bar ditches on Texas State Highway 302.

Hail, Reagan

When
June 3, 4:15 PM CST to 4:25 PM CST
Where
Reagan County, 9 mi NE of Stiles
Measured
1.25 in hail
Reported by
Public
Coordinates
31.492, -101.472

Quarter to half dollar sized hail fell in rural North Central Reagan County.

Hail, Ector

When
June 3, 4:23 PM CST
Where
Ector County, 5 mi W of Pleasant Farms
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.680, -102.405

Nickel to quarter sized hail fell near K-Bar Ranch and Pleasant Farms.

Hail, Brewster

When
June 3, 5:15 PM CST
Where
Brewster County, 23 mi N of Panther Junction
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
29.633, -103.300

Hail, Brewster

When
June 3, 5:15 PM CST
Where
Brewster County, 23 mi N of Panther Junction
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
29.633, -103.300

Hail, Reeves

When
June 3, 5:34 PM CST
Where
Reeves County, Balmorhea
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
30.980, -103.730

Tornado, Loving

When
June 3, 5:38 PM CST to 5:42 PM CST
Where
Loving County, 11 mi N of Mentone to 11 mi NNE of Mentone
Rating
EF0
Path length
2 mi
Path width
50 yd
Reported by
Emergency Manager
Coordinates
31.859, -103.600

A tornado formed over open country north of Mentone. No damage occurred.

Hail, Ward

When
June 3, 5:46 PM CST
Where
Ward County, Pyote
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.530, -103.130

Hail, Ward

When
June 3, 6:11 PM CST
Where
Ward County, Pyote
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.530, -103.130

Hail, Jeff Davis

When
June 3, 6:17 PM CST
Where
Jeff Davis County, 10 mi WNW of Ft Davis
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
30.635, -104.035

Golfball sized hail fell on Texas State Highway 118, two miles south of the McDonald Observatory.

Hail, Winkler

When
June 3, 6:27 PM CST
Where
Winkler County, Wink
Measured
0.75 in hail
Reported by
Public
Coordinates
31.750, -103.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43701, 43702, 43703, 43705, 43714, 43715, 43716, 43717, 43718, 43691, 43695, 43696, 43697, 43698, 43699, 43700, 36265, 36269, 46009, 36439, 36446, 36313, 36441, 36226, 36261, 36227, 36229, 36233, 36234, 36263, 36344, 36237, 36240, 36242, 36244, 36246, 36248, 36335, 36249, 48377, and more.